Alert archive / Utah / High Wind Watches in 2011

High Wind Watch 10, NWS Salt Lake City, UT

October 31, 2011

NWS Salt Lake City, UT issued this high wind watch at Oct 31, 2011, 3:45 PM MDT. It took effect at Nov 1, 2011, 6:00 PM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 31, 2011, 3:45 PM MDT (21:45 UTC)
In effect from
Nov 1, 2011, 6:00 PM MDT
Expired
Nov 1, 2011, 3:52 AM MDT
In force
Issued by
NWS Salt Lake City, UT

The text

As transmitted, in the capitals the NWS used until 2016.

352 
WWUS75 KSLC 312145
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
345 PM MDT MON OCT 31 2011

UTZ005-010600-
/O.NEW.KSLC.WI.Y.0033.111101T1200Z-111102T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
345 PM MDT MON OCT 31 2011

...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING INTERSTATE
  80.

* WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: DURING THE DAYLIGHT HOURS TUESDAY.

* IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON
  INTERSTATE 80 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND
  SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 31
MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN MAKE
DRIVING DIFFICULT.

&&

$$

UTZ019-518-010600-
/O.NEW.KSLC.HW.A.0010.111102T0000Z-111102T1700Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
345 PM MDT MON OCT 31 2011

...HIGH WIND WATCH IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. 

* AFFECTED AREA: INTERSTATE 15 FROM THE IRON COUNTY LINE SOUTH TO
  TOQUERVILLE...NEAR THE ST GEORGE AIRPORT...AND ACROSS THE
  SOUTHWEST SLOPES OF THE PINE VIEW AND BEAVER DAM MOUNTAINS ACROSS
  WESTERN WASHINGTON COUNTY. THIS WATCH DOES NOT INCLUDE ST GEORGE
  PROPER.

* WINDS: NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS OF 60 MPH.

* TIMING: DEVELOPING TUESDAY EVENING AND LASTING THROUGH WEDNESDAY
  MORNING.

* IMPACTS: STRONG WINDS MAY AFFECT TRAVEL ALONG INTERSTATE 15
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS
  WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF 58
MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

ROGOWSKI

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
675 
WWUS75 KSLC 010404
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1004 PM MDT MON OCT 31 2011

UTZ005-011400-
/O.CON.KSLC.WI.Y.0033.111101T1200Z-111102T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
1004 PM MDT MON OCT 31 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM MDT TUESDAY. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING INTERSTATE 
  80. 

* WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: NORTH WINDS WILL GRADUALLY INCREASE THROUGH THE EARLY
  MORNING HOURS AND REMAIN LOCALLY STRONG DURING THE DAYLIGHT
  HOURS TUESDAY. WINDS WILL DIMINISH EARLY TUESDAY EVENING. 

* IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON 
  INTERSTATE 80 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND 
  SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ019-518-011400-
/O.CON.KSLC.HW.A.0010.111102T0000Z-111102T1700Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
1004 PM MDT MON OCT 31 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. 

* AFFECTED AREA: ALONG INTERSTATE 15 FROM THE IRON COUNTY LINE
  SOUTH TO NEAR WASHINGTON...NEAR THE ST GEORGE AIRPORT...AND
  ACROSS THE SOUTHWEST SLOPES OF THE BEAVER DAM MOUNTAINS OF
  WESTERN WASHINGTON COUNTY. THIS WATCH DOES NOT INCLUDE ST GEORGE
  PROPER.

* WINDS: NORTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 60 MPH.

* TIMING: DEVELOPING TUESDAY EVENING AND LASTING THROUGH
  WEDNESDAY MORNING. 

* IMPACTS: STRONG WINDS MAY AFFECT TRAVEL ALONG INTERSTATE 15 
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE 
  OPERATIONS WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
488 
WWUS75 KSLC 010952
NPWSLC

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
352 AM MDT TUE NOV 1 2011

UTZ019-518-011800-
/O.UPG.KSLC.HW.A.0010.111102T0000Z-111102T1700Z/
/O.NEW.KSLC.HW.W.0013.111102T0000Z-111102T1700Z/
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTHERN MOUNTAINS-
INCLUDING THE CITIES OF...ST GEORGE...LOA...PANGUITCH...
BRYCE CANYON
352 AM MDT TUE NOV 1 2011

...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 11 AM
MDT WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA: ALONG INTERSTATE 15 FROM THE IRON COUNTY LINE
  NEAR KANARRAVILLE SOUTH TO NEAR WASHINGTON...AND ACROSS THE
  SOUTHWEST SLOPES OF THE BEAVER DAM MOUNTAINS OF WESTERN
  WASHINGTON COUNTY. THIS WATCH DOES NOT INCLUDE ST GEORGE PROPER.

* WINDS: NORTHEAST WINDS 30 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING: DEVELOPING AT 6 PM THIS EVENING AND LASTING THROUGH
  11 AM WEDNESDAY MORNING.

* IMPACTS: STRONG WINDS MAY AFFECT TRAVEL ALONG INTERSTATE 15
  ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND SENSITIVE OPERATIONS
  WILL LIKELY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. VEHICLES...ESPECIALLY
HIGH PROFILE VEHICLES...CAN BE DIFFICULT TO CONTROL AT TIMES IN
HIGH WINDS. MOTORISTS SHOULD TAKE EXTRA CAUTION...ESPECIALLY WHILE
CROSSING BRIDGES...OVERPASSES AND UNSHELTERED AREAS.

&&

$$

UTZ012-013-011800-
/O.EXB.KSLC.WI.Y.0033.111101T2100Z-111102T1000Z/
CASTLE COUNTRY-SAN RAFAEL SWELL-
INCLUDING THE CITIES OF...PRICE...CASTLE DALE...EMERY...
GREEN RIVER...HANKSVILLE
352 AM MDT TUE NOV 1 2011

...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM
MDT WEDNESDAY. 

* AFFECTED AREA: CASTLE COUNTRY FROM PRICE TO FREEMONT JUNCTION
  ALONG STATE ROUTE 10. ALSO FOR THE SAN RAFAEL SWELL INCLUDING
  THE TOWNS OF GREEN RIVE AND HANKSVILLE.

* WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: NORTH WINDS WILL GRADUALLY INCREASE THIS AFTERNOON AND
  PEAK THIS EVENING BEFORE DISSIPATING LATE TONIGHT. 

* IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON
  INTERSTATE 70 AND STATE ROUTES 10 AND 24...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. WIND SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

UTZ005-011800-
/O.CON.KSLC.WI.Y.0033.111101T1200Z-111102T0000Z/
GREAT SALT LAKE DESERT AND MOUNTAINS-
INCLUDING THE CITIES OF...WENDOVER...SNOWVILLE
352 AM MDT TUE NOV 1 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING. 

* AFFECTED AREA: THE GREAT SALT LAKE DESERT INCLUDING INTERSTATE 
  80. 

* WINDS: NORTH 2O TO 30 MPH WITH GUSTS TO 50 MPH.

* TIMING: NORTH WINDS WILL GRADUALLY INCREASE THROUGH THE MORNING
  HOURS AND REMAIN LOCALLY STRONG DURING THE DAYLIGHT HOURS TODAY.
  WINDS WILL DIMINISH EARLY THIS EVENING.

* IMPACTS: PERIODS OF STRONG CROSS WINDS MAY AFFECT TRAVEL ON 
  INTERSTATE 80 ESPECIALLY FOR HIGH PROFILE VEHICLES. WIND 
  SENSITIVE OPERATIONS MAY BE AFFECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST
31 MPH OR GUSTS OF 45 MPH ARE EXPECTED. MOTORISTS IN THE ADVISORY
AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSSWINDS WHICH CAN
MAKE DRIVING DIFFICULT.

&&

$$

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Oct 31, 9:14 AM MDT, 6 hours 31 minutes earlier.

Area forecast discussion, Oct 31, 9:14 AM MDT, 6 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
914 AM MDT MON OCT 31 2011

.SYNOPSIS...A PACIFIC STORM APPROACHING UTAH FROM THE NORTHWEST
WILL PUSH A COLD FRONT INTO NORTHERN UTAH TONIGHT...THEN SWEEP THE
FRONT ACROSS THE STATE TUESDAY. HIGH PRESSURE ALOFT WILL BRING DRY
CONDITIONS TO THE AREA MIDWEEK...FOLLOWED BY A SECOND STRONGER
STORM FOR LATE IN THE WEEK.

&&

.DISCUSSION...WATER VAPOR SHOWS RIDGING SHIFTING TO THE EAST AS A
DISTURBANCE MOVES INTO THE PACIFIC NORTHWEST.

ONE MORE PLEASANT DAY BEFORE THE ARRIVAL OF TOMORROWS COLD STORM.
FOR THIS MORNINGS UPDATE...INCREASED CLOUD COVER AND POPS ACROSS THE
FAR NORTH PER IR SATELLITE AND RADAR. THIS IS IN ASSOCIATION WITH A
WEAK WAVE MOVING ACROSS THE IDAHO BORDER REGION.

A QUICK LOOK AT THE 06Z GFS/NAM AND 00Z EUROPEAN SHOWS MODEL
GUIDANCE HAS ALIGNED FOR TOMORROWS STORM WITH REGARD TO STORM
EVOLUTION AND DETAILS SUCH AS TEMPERATURE TRENDS. WILL BE AWAITING
12Z GUIDANCE BEFORE MAKING ANY CHANGES BEYOND THIS EVENING.
RE-ISSUED THE SPECIAL WEATHER STATEMENT IN THE MEAN TIME...WITH THE
POSSIBILITY FOR LONG FUSED HEADLINES WITH THE AFTERNOON PACKAGE.

PREVIOUS DISCUSSION FOLLOWS...
THE FIRST OF TWO COLD PACIFIC STORM SYSTEMS SCHEDULED TO IMPACT UTAH
THIS WEEK HAS REACHED THE PACIFIC NORTHWEST OVERNIGHT. NO
SUBSTANTIAL DIFFERENCES NOTED BETWEEN THE LATEST MODEL GUIDANCE
CONCERNING THE TIMING/INTENSITY OF THIS FIRST FEATURE...EVEN THOUGH
IT IS PROGGED TO INTENSIFY AS IT MOVES SOUTHEAST THROUGH THE GREAT
BASIN. THE LEADING COLD FRONT SHOULD SETTLE NEAR THE UTAH/IDAHO
BORDER LATE THIS AFTERNOON. WEAK FGEN FORCING ALONG THIS BOUNDARY
MAY LEAD TO ENOUGH LIFT TO GENERATE A FEW LIGHT SHOWERS ALONG THE
FRONT THIS AFTERNOON. SUBSTANTIALLY STRONGER FGEN WILL EXIST AS THE
FRONT SWEEPS SOUTH LATE TONIGHT/TUESDAY. SOLID DYNAMIC LIFT ALONG
WITH DEEP LAYER MOISTURE/COLD ADVECTION ALL INDICATE WIDESPREAD
PRECIP ALONG AND FOR AT LEAST SEVERAL HOURS BEHIND THE FRONT. THIS
FIRST EVENT WILL LIKELY BE A RELATIVELY SHORT ONE AS SUBSIDENCE
TRAILING THE UPPER TROUGH SHOULD BRING A QUICK END TO PRECIP TUESDAY
NIGHT. MUCH COLDER AIR BEHIND THE FRONT WILL DRIVE TEMPERATURES DOWN
A GOOD 10 TO 20 DEGREES BETWEEN MONDAY AND TUESDAY...WITH EVEN
STEEPER DROPS WHERE PRECIP IS THE HEAVIEST OR WHERE SNOW DEVELOPS.

SHORTWAVE RIDGING MIDWEEK WILL RESULT IN A COUPLE OF DAYS OF DRY
CONDITIONS AND A MODEST WARMING TREND AHEAD OF THE SECOND COLDER
TROUGH AT THE END OF THE WEEK. THE GFS AND ECMWF HAVE BEEN LOCKED
IN ON THIS STORM FOR THE PAST COUPLE OF DAYS...WITH VERY LITTLE
DIFFERENCES NOTED IN THE MODEL DETAILS IN THE MOST RECENT MODEL RUNS.
SOLID BAROCLINIC STRUCTURE ALONG WITH PLENTY OF MOISTURE SUGGESTS
WIDESPREAD...AND LIKELY HEAVY PRECIPITATION IN MANY AREAS. ALSO
WITH THE STORM LINGERING A BIT LONGER THAN THE TUESDAY
STORM...LOOKING AT THE POTENTIAL FOR SUBSTANTIAL ACCUMULATIONS IN
THE MOUNTAINS AND A FEW OF THE FAVORED VALLEY LOCATIONS.
ALSO...CYCLONIC COLD ADVECTION NORTHWEST FLOW ACROSS THE GSL WITH
INSTABILITY REACHING UP TO AROUND 550-600 MB POINTS TOWARDS THE
POTENTIAL FOR LAKE-ENHANCED SNOWS SOUTHEAST OF THE LAKE FRIDAY
NIGHT/EARLY SATURDAY.

A BRIEF PERIOD OF SHORTWAVE RIDGING AGAIN SATURDAY NIGHT/SUNDAY
WILL BE FOLLOWED BY YET ANOTHER SYSTEM OFF THE PACIFIC LATE
SUNDAY. THIS FEATURE HAS NOT SHOWN AS MUCH PROMISE AS THE LONG
RANGE GUIDANCE HAS SPLIT THIS FEATURE HARD OVER THE WESTERN GREAT
BASIN...LEAVING A RAPIDLY WEAKENING SYSTEM MOVING THROUGH UTAH
MONDAY. WILL FOLLOW THE SPLITTING TROUGH IDEA DAY 7 AND ONLY
MENTION PRECIP FOR MAINLY THE MOUNTAINS AND A FEW WESTERN ZONES
IN THE CURRENT FORECAST.

&&

.AVIATION...CIGS WILL GRADUALLY FILL AND LOWER TODAY AT THE KSLC
TERMINAL...BUT WILL REMAIN ABOVE 7000FT AGL THROUGH THIS EVENING. A
NORMAL MIDDAY SWITCH TO NORTHWEST WINDS IS EXPECTED BETWEEN 18-19Z.
A COLD FRONT WILL TRACK INTO NORTHERN UTAH TONIGHT AND PASS THROUGH
THE TERMINAL BETWEEN 06-09Z SWITCHING WINDS TO THE NORTHWEST...WITH
PRECIP AND CIGS AOB 6000FT AGL MOVING IN AROUND 12Z. A 60 PERCENT
CHANCE EXISTS FOR BOTH MVFR CIGS/VIS THEREAFTER THROUGH 19Z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...NONE.
WY...NONE.
&&

PUBLIC...ROGOWSKI/CONGER
AVIATION...MERRILL

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Oct 31, 8:59 AM MDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
859 AM MDT MON OCT 31 2011

UTZ001>016-019>021-517-518-WYZ021-011300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
859 AM MDT MON OCT 31 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE SOUTH THROUGH NORTHERN UTAH LATE TONIGHT.
THIS FRONT WILL BE STRENGTHENING AS IT MOVES SOUTH... RESULTING IN
AN INCREASE IN AREAL COVERAGE AND INTENSITY OF PRECIPITATION ALONG
AND BEHIND THE FRONT. THIS PRECIPITATION WILL HAVE AN IMPACT ON
THE EARLY MORNING COMMUTE ACROSS THE NORTHERN WASATCH FRONT AND
CACHE VALLEY. RAIN WILL MIX WITH OR TURN OVER TO SNOW LATE
TONIGHT...WITH SLUSHY CONDITIONS POSSIBLE ALONG THE SECONDARY
ROADWAYS ACROSS FAR NORTHERN UTAH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE COLD UPPER LEVEL TROUGH WILL CONTINUE TO STRENGTHEN AS IT
MOVES SOUTHEAST THROUGH UTAH TUESDAY. THE LEADING COLD FRONT WILL
MOVE QUICKLY THROUGH THE STATE...EXITING THE FOUR CORNERS REGION
BY EARLY TUESDAY EVENING. MUCH COLDER TEMPERATURES WILL FOLLOW
THE FRONT. TEMPERATURES WILL DROP BETWEEN 10 AND 20 DEGREES FROM
MONDAYS HIGHS...WITH STEEPER FALLS POSSIBLE WHERE SNOW DEVELOPS.

RAIN WILL QUICKLY CHANGE TO OR MIX WITH SNOW BEHIND THE FRONT
ACROSS NORTHERN AND CENTRAL UTAH...WITH THE HEAVIEST RAIN AND
SNOW NEAR THE FRONT. THIS HEAVIER PRECIPITATION WILL HAVE AN
IMPACT ON THE LATER PORTION OF THE MORNING COMMUTE THROUGH THE
NORTHERN AND CENTRAL WASATCH FRONT...WITH THE MOST HAZARDOUS
CONDITIONS NORTH OF THE SALT LAKE CITY AREA. SNOW SHOWERS WILL
LINGER THROUGH THE AFTERNOON IN THE COLD AIR SPREADING SOUTH
ACROSS THE STATE. MOUNTAIN LOCATIONS...ESPECIALLY THE NORTHERN
MOUNTAINS...COULD RECEIVE A GENERAL 2 TO 5 INCHES OF SNOW FROM
THIS FAST MOVING STORM...WITH LOCALLY HIGHER TOTALS POSSIBLE.

STRONG NORTHERLY GAP WINDS WILL DEVELOP TUESDAY NIGHT ACROSS
PORTIONS OF WASHINGTON COUNTY IN EXTREME SOUTHWEST UTAH. THESE
WINDS WILL DEVELOP BEHIND THE COLD FRONT...AND WILL PEAK LATE
TUESDAY NIGHT THROUGH WEDNESDAY. WIND GUSTS IN EXCESS OF 50 MPH
ARE LIKELY ALONG THE I-15 CORRIDOR NORTH OF SAINT GEORGE...AND
THROUGH WESTERN AREAS OF THE COUNTY PRONE TO THESE STRONG WIND
EVENTS.

MIDWEEK HIGH PRESSURE WILL BRING STATEWIDE DRY CONDITIONS AND A
MODEST WARMING TREND FOR WEDNESDAY. THE WARMING TREND WILL
CONTINUE THURSDAY...WITH INCREASING SOUTHERLY WINDS ACROSS THE
WESTERN VALLEYS THURSDAY AFTERNOON THROUGH THURSDAY NIGHT.

A SECOND ENERGETIC PACIFIC STORM SYSTEM WILL REACH UTAH LATE IN
THE WEEK. THE COLD FRONT ASSOCIATED WITH THIS SECOND SYSTEM WILL
ENTER WESTERN UTAH BY EARLY FRIDAY...THEN PRESS EAST ACROSS THE
ENTIRE STATE BY FRIDAY EVENING. THIS STORM WILL HAVE MUCH MORE
POTENTIAL TO GENERATE WIDESPREAD HEAVY PRECIPITATION...WITH HEAVY
SNOW LIKELY AT MOST MOUNTAIN LOCATIONS. TEMPERATURES WILL PLUNGE
ONCE AGAIN... WITH READINGS 10 TO 20 DEGREES BELOW EARLY NOVEMBER
NORMS FRIDAY AND SATURDAY.

SIGNIFICANT SNOWFALLS ARE ALSO A POSSIBILITY IN THE WESTERN
VALLEYS. THE ENTIRE LENGTH OF THE I-15 CORRIDOR FROM CEDAR CITY
THROUGH THE NORTHERN UTAH URBAN AREAS COULD SEE SEVERAL INCHES OF
SNOW AS THE CORE OF THE STORM MOVES EAST THROUGH THE STATE. IN
ADDITION... CONDITIONS MAY DEVELOP TO PRODUCE LAKE ENHANCED
SNOWFALLS OFF THE GREAT SALT LAKE LATE FRIDAY THROUGH EARLY
SATURDAY. FAVORABLE CONDITIONS FOR THIS SNOW WILL INITIALLY TAKE
SNOW EAST OF THE LAKE LATE FRIDAY...THEN TURN SOUTHEAST THROUGH
THE SALT LAKE VALLEY FRIDAY NIGHT THROUGH SATURDAY MORNING.

A BRIEF BREAK IN THE SNOW WILL DEVELOP LATE SATURDAY. THE NEXT
STORM SYSTEM OFF THE PACIFIC WILL REACH THE WESTERN GREAT BASIN
SATURDAY NIGHT...BUT IS EXPECTED TO WEAKEN AS IT MOVES CLOSER TO
UTAH SUNDAY. SOME SNOW WILL SPREAD INTO THE MOUNTAINS AND WESTERN
VALLEYS LATE SUNDAY...THOUGH SUBSTANTIAL ACCUMULATIONS ARE NOT
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ROGOWSKI/CONGER

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 31, 3:45 PM MDTWind AdvisorySLC36 hr
Oct 31, 3:46 PM MDTWinter Weather AdvisorySLC36 hr

Nearby

High Wind Watches in Utah, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.